Alert archive / Arizona / Wind Advisories in 2013
Wind Advisory 8, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Oct 8, 2013, 1:35 PM MST for 6 counties in Arizona. It took effect at Oct 9, 2013, 11:00 AM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2013, 1:35 PM MST (20:35 UTC)
- In effect from
- Oct 9, 2013, 11:00 AM MST
- Expired
- Oct 10, 2013, 12:00 AM MST
- In force
- 13 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3601 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
299 WWUS75 KTWC 082035 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 135 PM MST TUE OCT 8 2013 ...WINDY WITH AREAS OF BLOWING DUST WEDNESDAY AFTERNOON... .A PACIFIC STORM SYSTEM WILL PUSH THROUGH UTAH AND ARIZONA WEDNESDAY AND THURSDAY...WITH WINDY CONDITIONS AND AREAS OF BLOWING DUST EXPECTED ACROSS SOUTHEAST ARIZONA WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. AZZ501>508-090445- /O.NEW.KTWC.DU.Y.0010.131009T1900Z-131010T0300Z/ /O.NEW.KTWC.WI.Y.0008.131009T1900Z-131010T0300Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX 135 PM MST TUE OCT 8 2013 ...BLOWING DUST ADVISORY IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY. * IMPACTS...STRONG GUSTY WINDS WILL GENERATE AREAS OF BLOWING DUST AND CAUSE HAZARDOUS DRIVING CONDITIONS AT TIMES. * TIMING...WINDS WILL INCREASE THROUGH THE LATE MORNING WITH STRONGEST WINDS EXPECTED WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. * WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH IN MORE WIND PRONE LOCATIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES BELOW ONE MILE IN SOME AREAS. TRAVELERS ARE URGED TO USE CAUTION. IF YOU ENCOUNTER LOCALIZED DENSE BLOWING DUST... ESPECIALLY NEAR PLOWED FIELDS OR CONSTRUCTION SITES...DO NOT DRIVE INTO IT IF AT ALL POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ509>515-090445- /O.NEW.KTWC.WI.Y.0008.131009T1900Z-131010T0300Z/ UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...CLIFTON...SAFFORD...HANNAGAN MEADOW... MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS... MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 135 PM MST TUE OCT 8 2013 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY. * IMPACTS...STRONG GUSTY WINDS WILL GENERATE HAZARDOUS CONDITIONS INCLUDING DRIVING PROBLEMS FOR HIGH PROFILE VEHICLES. * TIMING...WINDS WILL INCREASE THROUGH THE MORNING HOURS WITH STRONGEST WINDS EXPECTED WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * WINDS...SUSTAINED SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH IN HIGHER MOUNTAINS AND WIND PRONE LOCATIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
5 follow-up statements
857 WWUS75 KTWC 090326 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 826 PM MST TUE OCT 8 2013 ...WINDY WITH AREAS OF BLOWING DUST WEDNESDAY AFTERNOON... .A PACIFIC STORM SYSTEM WILL PUSH THROUGH UTAH AND ARIZONA WEDNESDAY AND THURSDAY...WITH WINDY CONDITIONS AND AREAS OF BLOWING DUST EXPECTED ACROSS SOUTHEAST ARIZONA WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. AZZ501>508-091400- /O.CON.KTWC.DU.Y.0010.131009T1900Z-131010T0300Z/ /O.CON.KTWC.WI.Y.0008.131009T1900Z-131010T0300Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX 826 PM MST TUE OCT 8 2013 ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY... * IMPACTS...STRONG GUSTY WINDS WILL GENERATE AREAS OF BLOWING DUST AND CAUSE HAZARDOUS DRIVING CONDITIONS AT TIMES. * TIMING...WINDS WILL INCREASE THROUGH THE LATE MORNING WITH STRONGEST WINDS EXPECTED WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. * WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH IN MORE WIND PRONE LOCATIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES BELOW ONE MILE IN SOME AREAS. TRAVELERS ARE URGED TO USE CAUTION. IF YOU ENCOUNTER LOCALIZED DENSE BLOWING DUST... ESPECIALLY NEAR PLOWED FIELDS OR CONSTRUCTION SITES...DO NOT DRIVE INTO IT IF AT ALL POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ509>515-091400- /O.CON.KTWC.WI.Y.0008.131009T1900Z-131010T0300Z/ UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...CLIFTON...SAFFORD...HANNAGAN MEADOW... MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS... MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 826 PM MST TUE OCT 8 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY... * IMPACTS...STRONG GUSTY WINDS WILL GENERATE HAZARDOUS CONDITIONS INCLUDING DRIVING PROBLEMS FOR HIGH PROFILE VEHICLES. * TIMING...WINDS WILL INCREASE THROUGH THE MORNING HOURS WITH STRONGEST WINDS EXPECTED WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * WINDS...SUSTAINED SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH IN HIGHER MOUNTAINS AND WIND PRONE LOCATIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
961 WWUS75 KTWC 091050 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 350 AM MST WED OCT 9 2013 ...WINDY WITH AREAS OF BLOWING DUST THIS AFTERNOON... .A PACIFIC STORM SYSTEM MOVING SOUTH THROUGH CALIFORNIA TODAY WILL BRING WINDY CONDITIONS AND AREAS OF BLOWING DUST TO SOUTHEAST ARIZONA THIS AFTERNOON INTO EARLY THIS EVENING. AZZ501>508-091900- /O.CON.KTWC.DU.Y.0010.131009T1900Z-131010T0300Z/ /O.CON.KTWC.WI.Y.0008.131009T1900Z-131010T0300Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX 350 AM MST WED OCT 9 2013 ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... * TIMING...WINDS WILL INCREASE LATER THIS MORNING WITH THE STRONGEST WINDS EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING. * WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH IN MORE WIND PRONE LOCATIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES BELOW ONE MILE IN SOME AREAS. TRAVELERS ARE URGED TO USE CAUTION. IF YOU ENCOUNTER LOCALIZED DENSE BLOWING DUST... ESPECIALLY NEAR PLOWED FIELDS OR CONSTRUCTION SITES...DO NOT DRIVE INTO IT IF AT ALL POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ509>515-091900- /O.CON.KTWC.WI.Y.0008.131009T1900Z-131010T0300Z/ UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...CLIFTON...SAFFORD...HANNAGAN MEADOW... MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS... MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 350 AM MST WED OCT 9 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... * TIMING...WINDS WILL INCREASE LATER THIS MORNING WITH THE STRONGEST WINDS EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING. * WINDS...SUSTAINED SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH IN HIGHER MOUNTAINS AND WIND PRONE LOCATIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
126 WWUS75 KTWC 091757 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1057 AM MST WED OCT 9 2013 ...WINDY WITH AREAS OF BLOWING DUST THIS AFTERNOON... .A PACIFIC STORM SYSTEM MOVING THROUGH SOUTHERN CALIFORNIA TODAY WILL BRING WINDY CONDITIONS AND AREAS OF BLOWING DUST TO SOUTHEAST ARIZONA INTO EARLY THIS EVENING. AZZ501>508-100300- /O.EXT.KTWC.DU.Y.0010.131009T1800Z-131010T0300Z/ /O.EXT.KTWC.WI.Y.0008.131009T1800Z-131010T0300Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX 1057 AM MST WED OCT 9 2013 ...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... * IMPACTS...STRONG GUSTY WINDS WILL GENERATE AREAS OF BLOWING DUST AND CAUSE HAZARDOUS DRIVING CONDITIONS AT TIMES. * WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH IN MORE WIND PRONE LOCATIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES BELOW ONE MILE IN SOME AREAS. TRAVELERS ARE URGED TO USE CAUTION. IF YOU ENCOUNTER LOCALIZED DENSE BLOWING DUST... ESPECIALLY NEAR PLOWED FIELDS OR CONSTRUCTION SITES...DO NOT DRIVE INTO IT IF AT ALL POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ509>515-100300- /O.EXT.KTWC.WI.Y.0008.131009T1800Z-131010T0300Z/ UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...CLIFTON...SAFFORD...HANNAGAN MEADOW... MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS... MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 1057 AM MST WED OCT 9 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... * IMPACTS...STRONG GUSTY WINDS WILL GENERATE HAZARDOUS CONDITIONS INCLUDING DRIVING PROBLEMS FOR HIGH PROFILE VEHICLES. * WINDS...SUSTAINED SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH IN HIGHER MOUNTAINS AND WIND PRONE LOCATIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
682 WWUS75 KTWC 100257 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 757 PM MST WED OCT 9 2013 ...CONTINUED WINDY OVER THE MOUNTAINS THIS EVENING... .A PACIFIC STORM SYSTEM MOVING THROUGH SOUTHERN CALIFORNIA WILL CONTINUE TO BRING BREEZY TO WINDY CONDITIONS ACROSS PORTIONS OF SOUTHEAST ARIZONA THROUGH THE EVENING. AZZ501>508-100400- /O.CAN.KTWC.DU.Y.0010.000000T0000Z-131010T0300Z/ /O.CAN.KTWC.WI.Y.0008.000000T0000Z-131010T0300Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET- INCLUDING THE CITIES OF...AJO...NOGALES...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE... SIERRA VISTA...BENSON...WILLCOX 757 PM MST WED OCT 9 2013 ...BLOWING DUST ADVISORY IS CANCELLED... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE BLOWING DUST ADVISORY. THE WIND ADVISORY HAS BEEN CANCELLED. THE WINDS HAVE DECREASED SIGNIFICANTLY SINCE SUNSET WITH SUSTAINED WIND SPEEDS OF AROUND 15 TO 25 MPH IN DESERT AND VALLEY LOCATIONS. THE WINDS WILL CONTINUE TO DECREASE THROUGHOUT THE REMAINDER OF THE EVENING AND INTO THE OVERNIGHT HOURS. THEREFORE...THE WIND ADVISORY AND BLOWING DUST ADVISORY HAS BEEN CANCELLED. $$ AZZ509-100400- /O.CAN.KTWC.WI.Y.0008.000000T0000Z-131010T0300Z/ UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...CLIFTON...SAFFORD 757 PM MST WED OCT 9 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND ADVISORY. THE WINDS HAVE DECREASED SIGNIFICANTLY SINCE SUNSET WITH SUSTAINED WIND SPEEDS OF AROUND 15 TO 25 MPH IN VALLEY LOCATIONS. THE WINDS WILL CONTINUE TO DECREASE THROUGHOUT THE REMAINDER OF THE EVENING AND INTO THE OVERNIGHT HOURS. THEREFORE...THE WIND ADVISORY AND BLOWING DUST ADVISORY HAS BEEN CANCELLED. $$ AZZ510>515-100700- /O.EXT.KTWC.WI.Y.0008.000000T0000Z-131010T0700Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM... CHIRICAHUA NM...BISBEE...CANELO HILLS...MOUNT LEMMON... SUMMERHAVEN 757 PM MST WED OCT 9 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WINDS...SUSTAINED SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH IN HIGHER MOUNTAINS AND WIND PRONE LOCATIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
018 WWUS75 KTWC 100657 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1157 PM MST WED OCT 9 2013 AZZ510>515-100800- /O.EXP.KTWC.WI.Y.0008.000000T0000Z-131010T0700Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM... CHIRICAHUA NM...BISBEE...CANELO HILLS...MOUNT LEMMON... SUMMERHAVEN 1157 PM MST WED OCT 9 2013 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT. $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 8, 9:15 AM MST, 4 hours 20 minutes earlier.
Area forecast discussion, Oct 8, 9:15 AM MST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 915 AM MST TUE OCT 8 2013 .SYNOPSIS...A STRONG AREA OF LOW PRESSURE WILL DIVE THROUGH THE PACIFIC NORTHWEST AND DOWN THE WEST COAST INTO WEDNESDAY...THEN THROUGH UTAH AND ARIZONA THURSDAY. WINDY CONDITIONS WITH AREAS OF BLOWING DUST FOR SOUTHEAST ARIZONA WEDNESDAY...THEN A CHANCE OF SHOWERS AND MUCH COOLER TEMPERATURES THURSDAY. SNOW SHOWERS ARE POSSIBLE ABOVE 8500 FEET IN THE MOUNTAINS. DRY CONDITIONS WILL RETURN TO THE AREA FRIDAY WITH A GRADUAL WARMING TREND OVER THE WEEKEND. && .DISCUSSION...DIRTY RIDGE PHASING WELL EAST OF THE AREA WITH SOME CLEARING AHEAD OF THE STRONG DIGGING TROUGH. PATTERN CHANGE STILL EXPECTED TO GENERATE WINDY CONDITIONS WEDNESDAY WITH AREAS OF BLOWING DUST A CONCERN. TIMING OF BEST GRADIENT ENHANCEMENT FOR MOST OF OUR PART OF THE STATE PROBABLY IN THE 00Z-06Z TIME FRAME...BUT THIS MAY BE SOMEWHAT OFFSET BY HIGHER TERRAIN AND WIND PRONE LOCATIONS IN EASTERN AREAS REACTING MORE QUICKLY. THE POTENTIAL NEED FOR WIND ADVISORY AND BLOWING DUST ADVISORY FOR WEDNESDAY WILL BE COORDINATED WITH SURROUNDING OFFICES. && .PREV DISCUSSION...BREEZY AT TIMES THIS AFTERNOON WITH HIGHS 2-6 DEGREES COOLER THAN MONDAY. UPPER LEVEL TROF OVER THE PACIFIC NW THIS MORNING WILL DEEPEN THIS AFTERNOON AS ENERGY FROM BRITISH COLUMBIA DIVES SOUTH. MODELS PROGGING THAT A CLOSED LOW WILL DEVELOP OVER WRN OREGON BEFORE MIDNIGHT. THIS CLOSED LOW WILL BE OUR WEATHER MAKER WEDNESDAY AND THURSDAY. WEDNESDAY...MODELS ARE SIMILAR ON DRIVING THE ABOVE MENTIONED CLOSED LOW SOUTH ON AN INLAND TRACK WITH CENTER NORTH OF LOS ANGELES BY LATE IN THE AFTERNOON. INITIAL IMPACT FOR OUR AREA WILL BE GUSTY WINDS AS PRESSURE GRADIENT TIGHTENS. MOST AREAS WILL BE AT OR JUST BELOW WIND ADVISORY CRITERIA WITH THE EXCEPTION BEING UP IN THE WHITES AND PORTIONS OF COCHISE COUNTY. NO HEADLINES AT THIS TIME BUT A WIND ADVISORY MAY EVENTUALLY BE ISSUED BY LATER SHIFTS. BLOWING DUST WILL ALSO BE A CONCERN DUE TO THESE GUSTY WINDS. CHECK FIRE WEATHER SECTION BELOW FOR ANY FIRE WEATHER CONCERNS. HIGHS WILL BE A FEW DEGREES COOLER THAN TODAY. WEDNESDAY NIGHT...THE CLOSED LOW WILL BOTTOM OUT AND START TO MOVE EAST ACROSS SRN NEVADA INTO NW ARIZONA. REMAINING BREEZY ACROSS THE AREA...ESPECIALLY IN THE MOUNTAINS. ASSOCIATED COLD FRONT WILL MOVE INTO WESTERN PIMA COUNTY WITH PRECIPITABLE WATER VALUES INCREASING OVER SIX-TENTHS OF AN INCH FROM TUCSON WEST. LIKELY TO GET AN SMALL INFLUX OF GULF OF CALIFORNIA MOISTURE OUT AHEAD OF FRONT AND COMBINED WITH 30-60 METER HEIGHT FALLS...ISOLATED TO SCATTERED SHOWERS WILL BE DEVELOPING WEST AND NORTH OF TUCSON WITH UPSLOPE FLOW BRINGING BETTER CHANCE OF SHOWERS UP IN THE WHITES. THURSDAY...MOST OF THE ACTIVITY WILL LIKELY BE DURING THE MORNING HOURS. SNOW LEVELS LOWERING TO AROUND 8500 FEET FROM TUCSON NORTH WITH LITTLE WET ACCUMULATION UP IN THE WHITES. QPF VALUES WILL BE LIGHT...GENERALLY LESS THAN A TENTH OF AN INCH IN THE VALLEYS TO SLIGHTLY HIGHER AMOUNTS IN THE MOUNTAINS. WITH THE UPPER LOW LIFTING INTO COLORADO IN THE AFTERNOON...THUS TAKING MOST OF THE DYNAMICS AWAY FROM THE AREA...THE AFTERNOON HOURS LOOK DRY. HOWEVER DUE TO TIMING ISSUES WILL LEAVE SLIGHT CHANCE ACROSS EASTERN HALF OF FORECAST AREA WITH THESE TIMING ISSUES BEING RESOLVED BY LATER SHIFTS. STILL BREEZY AT TIMES WITH MUCH COOLER DAYTIME TEMPERATURES WITH HIGHS 5-15 DEGREES COOLER THAN WEDNESDAY WITH BIGGEST CHANGES OCCURRING FROM TUCSON WEST. THURSDAY NIGHT INTO FRIDAY...TRAILING ENERGY WILL KEEP TROFINESS OVER THE AREA BUT LITTLE CHANCE OF ANY PRECIPITATION WITH ATMOSPHERE DRYING OUT. COOLER OVERNIGHT LOWS THURSDAY NIGHT WITH HIGHS ON FRIDAY SLIGHTLY WARMER THAN THURSDAY. WARMER AND DRY WEEKEND IN STORE ACROSS THE REGION WITH HIGHS ALMOST BACK UP TO NEAR NORMAL BY SUNDAY. SOME BREEZES POSSIBLE ON SATURDAY AS WEAK WEATHER SYSTEM PASSES BY TO OUR NORTH. DRY WITH SEASONABLE TEMPERATURES EARLY NEXT WEEK WITH SOME BREEZES AGAIN ON MONDAY DUE TO WEAK WEATHER SYSTEM PASSING BY TO OUR NORTH. && .AVIATION...FEW-SCT CLOUDS AOA 20 K FT AGL THRU 09/16Z. SURFACE WIND GENERALLY LESS THAN 10 KTS THRU 17Z. AFT 17Z...SLY/SWLY SURFACE WIND AT 11-16 KTS WITH GUSTS TO AROUND 25 KTS. SURFACE WIND DIMINISHING AFT 09/03Z. STRONG AND GUSTY SWLY SURFACE WIND EXPECTED AREAWIDE...INCLUDING ALL TERMINALS...WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...DRY CONDITIONS WILL PREVAIL INTO WEDNESDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTH OF THE AREA WEDNESDAY NIGHT AND THURSDAY. THERE WILL BE SOME BREEZINESS THIS AFTERNOON AHEAD OF THE SYSTEM. HOWEVER...WIND SPEEDS ARE NOT EXPECTED TO BE STRONG ENOUGH TO REACH RED FLAG CRITERIA. STRONG AND GUSTY SOUTHWEST WINDS WILL OCCUR WEDNESDAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. WHILE WIND SPEEDS ARE LIKELY TO EXCEED RED FLAG CRITERIA...MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE CRITICAL FIRE WEATHER THRESHOLDS ACROSS MOST OF THE AREA. A FEW LOCALES MAY BRIEFLY EXPERIENCE RED FLAG CRITERIA WEDNESDAY AFTERNOON...BUT WIDESPREAD RED FLAG CONDITIONS ARE NOT EXPECTED TO OCCUR AT THIS TIME. THIS SYSTEM WILL RESULT IN A CHANCE OF SHOWERS LATE WEDNESDAY NIGHT AND THURSDAY. MUCH COOLER TEMPERATURES ARE EXPECTED BEHIND THE SYSTEM THURSDAY AND FRIDAY. DRY CONDITIONS WILL THEN OCCUR SATURDAY THROUGH MONDAY WITH A WARMING TREND. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 1:35 PM MST | Blowing Dust Advisory | TWC | Cochise, Graham, Pima, Pinal, Santa Cruz | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.